Tuesday, January 27, 2009

More Doctors visits

The last time I went to the doctor, he wanted me to start keeping a journal of all my symptoms for a month. Last week, I went back to see him and give him my journal. We talked a while about how I had been feeling and then I started crying (which was incredibly embarrassing). I told him how I was starting to lose hope that I would ever feel like myself again. I missed feeling normal! I also told him that even though I am thrilled to be marrying my fiance, I just can't get excited about the wedding. I know that I will be nervous on my wedding day. Lately, every time I get nervous, I get REALLY nauseous. I mean unbearably nauseous. Sometimes I will have bad diarrhea also. I can't help but wonder if my wedding day will be ruined by feeling sick.

He told me that I needed to go back on birth control because it could be a hormonal imbalance. He also wrote me a prescription for an antidepressant called Elavil. I think he was hoping that it would help me cope with everything a little better and to bring some hope back into my life. I started taking it last Thursday night and I HATE it. It is awful (for me! I am sure there are some people that do great on this drug). I have been much more dizzy and nauseous than normal and I feel like a zombie. I keep having moments where I start to panic for no reason. I am ten times more depressed than I was before the medication. Yesterday, I called in sick to work. I am getting over a cold and didn't feel that great but the reason I called in sick was because I just didn't want to go to work. I just wanted to lay around the house all day. That is NOT like me AT ALL. It really scared me because I felt like I couldn't control my thoughts and I was going crazy.

I called today and asked if I can stop taking Elavil. My doctor wanted to write me another prescription or to decrease the dosage but I refused. The antidepressant was supposed to help me cope with everything but it was just making me worse. I think I can cope better if I go see a therapist instead. I know that if I can just start to feel better, the depression will go away. I want my physician to focus on the health problems I am having and for a therapist to help me cope while I wait. I would give anything to just feel normal again!

3 comments:

Gooseberried said...

Hopefully, by the time wedding comes, you'll be all back to your regular self. Maybe the birth control will help?

Haley said...

Hi Becs!
Sorry I haven't signed your blog in forever. We don't have internet @ my apartment and anything that is considered social networking gets blocked by the server at work. I'm sorry that you haven't been feeling well. I was under a similar cloud last summer, and it was determined to be caused by a medicine. As soon as I stopped taking it, the sun began to shine a little more each day. Hopefully you will get some sun very soon. Oh, and p.s. congrats on the engagement! I totally missed that post! I hope this week is a good one,
Haley

Becs said...

I hope you find something that will work for you. It isn't easy, but life is so much better once you do. I've taken Prozac and then had the "Prozac Poop-Out" (yes, that's a medical term). It just stops working. Then the fun begins again. Several of my friends have had unpleasant reactions to various anti-depressants.

It cracks me up when doctors tell me that it could take 4 - 6 weeks for a drug to take effect. Ha!

- The Other Becs